MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-052
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hcp is reporting a second revision for patient because of disassociation of liner from pinnacle cup.During this revision pinnacle liner and cup were revised.Doi: 2011; dor: (b)(6) 2021; left hip.
 
Event or Problem Description
It is indicated the patient underwent a primary left hip arthroplasty with implantation of depuy products.Implanted products are found on page 1 of the attached medical information.It is indicated on (b)(6) 2019, the patient underwent a revision due to left hip disassociation of the cup and liner, possible infection, and detection of polyethylene and metal abrasion.The ceramic head and poly liner were revised.Post-operative microbiology reports indicated no evidence of infection.Operative note not available at the time of review.Event is captured on (b)(4).A second revision occurred on (b)(6) 2021 to address disassociation of the cup and liner, pain, and grinding.Product information can be found on page 1 of the attached medical records.Operative note not available at the time of review.Event is captured on (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This device was also subject of (b)(4) as the patient experienced adverse events on different days with the same device.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device found evidence to support disassociation of the liner from the cup while implanted.This device was manufactured on 07-jun-2019.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 07-jun-2019.3) any anomalies or deviations identified in dhr: scrap: 1 part from this lot was scrapped.Scrap code a001: this concerns black spot/embedded particle identified in material.There is no correlation between this scrap reason and the failure mode of the complaint as the scrap was a cosmetic defect.4) expiry date: 31-may-2024.5) ifu reference: 090200701.

Brand Name
PINN MAR NEUT 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12432425
Report Number1818910-2021-19357
Device Sequence Number11618182
Product Code LPH
UDI-Device Identifier10603295013907
UDI-Public10603295013907
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-052
Device Catalogue Number121932052
Device Lot Number9179922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/17/2021
09/30/2021
11/04/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/28/2021
10/03/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; DLT TS CER HD 12/14 32MM +5; DLT TS CER HD 12/14 32MM +5; PINNACLE 100 ACET CUP 52MM; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR CUP PINNACLE; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP ACETABULAR LINERS; UNK HIP ACETABULAR CUP PINNACLE; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight87 KG